Document Detail


Dystonia and akinesia due to pallidoputaminal lesions after disulfiram intoxication.
MedLine Citation:
PMID:  2057009     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A case with segmental cranial plus crural dystonia of delayed onset and akinesia after acute intoxication with disulfiram is presented. Computed tomography showed bilateral pallidal lesions, whereas on magnetic resonance imaging additional small lesions of the putamen could be detected. Long-term observation with progression and a change of symptoms over a period of 10 years after the intoxication is demonstrated on videotape. Although other central side effects after intoxication with disulfiram are well known, movement disorders are uncommon. Carbon disulfide, a disulfiram metabolite, may be important in the etiopathogenesis.
Authors:
J K Krauss; M Mohadjer; A K Wakhloo; F Mundinger
Related Documents :
2119589 - Ct, mri, and autopsy findings in brain of a patient with melas.
16908579 - Serial mr imaging, diffusion tensor imaging, and mr spectroscopic findings in a child w...
19881109 - Case report: magnetic resonance imaging in rabies encephalitis.
16463029 - Basal ganglia germinoma in children with associated ipsilateral cerebral and brain stem...
9504479 - Hyperintense basal ganglia on t1-weighted mr images in a patient with central nervous s...
16458819 - Acute infantile encephalopathy predominantly affecting the frontal lobes.
8761389 - Gadolinium-dtpa enhanced echoplanar mr imaging of the liver: preliminary observations.
19655139 - Pet imaging of medullary thyroid carcinoma in men2a transgenic mice using 6-[(18)f]f-l-...
2664869 - Parasternal sonography of the internal mammary vessels: technique, normal anatomy, and ...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Movement disorders : official journal of the Movement Disorder Society     Volume:  6     ISSN:  0885-3185     ISO Abbreviation:  Mov. Disord.     Publication Date:  1991  
Date Detail:
Created Date:  1991-08-01     Completed Date:  1991-08-01     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8610688     Medline TA:  Mov Disord     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  166-70     Citation Subset:  IM    
Affiliation:
Department of Neurosurgery, Albert-Ludwigs-Universität, Freiburg, Germany.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Alcoholism / rehabilitation
Disulfiram / poisoning*,  therapeutic use
Dose-Response Relationship, Drug
Dyskinesia, Drug-Induced / pathology*
Dystonia / chemically induced*,  pathology
Female
Globus Pallidus / drug effects*,  pathology
Humans
Magnetic Resonance Imaging*
Neurologic Examination
Overdose / pathology*
Putamen / drug effects*,  pathology
Suicide, Attempted
Tomography, X-Ray Computed*
Chemical
Reg. No./Substance:
97-77-8/Disulfiram
Comments/Corrections
Comment In:
Mov Disord. 1992;7(2):188   [PMID:  1584243 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Two sisters with generalized dystonia associated with homocystinuria.
Next Document:  Delayed onset movement disorders as a complication of central pontine myelinolysis.